# SDR 2018FA0000470

- Difficulty date: November 1, 2018
- Submitted: November 1, 2018
- Operation: General aviation
- Aircraft: N9568Q
- Make and model: Beech V35
- Aircraft serial: D8203
- Aircraft time: 6,154 hours
- Engine: Cont IO520BA
- Engine time: 620 hours
- Propeller: Mcauly 3A32C406
- System (JASC): 2710 · Aileron Control System
- Part: Control Cable
- Condition: Corroded
- Location: Ailerons
- Part time: 6,154 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

DURING CRUSE ALTITUDE 7500FT, THERE WAS A LOSS OF AILERON CONTROL.  THE AIRCRAFT DRIFTED TO THE RIGHT AND WAS CORRECTED BY ROLLING LEFT. THE PILOT THEN FELT SOMETHING BREAK AND THE RIGHT WING DROPPED. THE PILOT TURNED THE AILERON CONTROL YOKE TO THE LEFT, UNTIL IT WAS ALMOST UPSIDE DOWN, BUT THE AIRCRAFT CONTINUED ROLLING RIGHT AND ENTERED A PROGRESSIVELY STEEPER DESCENT. THE PILOT ARRESTED THE ROLL BY LOWERING THE LANDING GEAR, ADJUSTING ENGINE POWER AND APPLYING FULL LEFT RUDDER.  LANDED THE AIRCRAFT WITHOUT THE USE OF WING FLAPS. WHEN EXAMINED, THE AIRCRAFT'S LEFT AILERON WAS FOUND DEFLECTED TO THE FULLY DOWN POSITION AND THE RIGHT FULLY UP. THE EXAMINATION OF THE AILERON CONTROL CABLES REVEALED THAT THE RIGHT AILERON UP CABLE TERMINAL, LOCATED IN THE REAR SPAR CARRY THROUGH STRUCTURE FAILED. THE TERMINAL SHAFT THAT IS SCREWED INTO THE TURNBUCKLE HAD FRACTURED CLOSE TO THE LOCKING WIRE ATTACHMENT POINT. THE EXAMINATION REVEALED THAT THE FRACTURE WAS INITIATED BY STRESS CORROSION CRACKING THAT HAD PROPAGATED UNDER THE SURFACE OF THE SHAFT AND WEAKENED IT TO THE POINT OF FAILURE.
